Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 28, 2011Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2011, 1:53 PM EDT for Atlantic County, Cape May County, New Jersey. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 1:53 PM EDT (17:53 UTC)
Expired
Jun 28, 2011, 3:30 PM EDT
In force
97 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS81 KPHI 281753
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT TUE JUN 28 2011

NJZ017-021>025-281930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-
153 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...CUMBERLAND
AND GLOUCESTER COUNTIES...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF VINELAND TO 15 MILES WEST OF CAPE MAY...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR HAMMONTON...WEYMOUTH AROUND 200
PM...ELWOOD...ELWOOD-MAGNOLIA AROUND 215 PM...EGG HARBOR CITY...CAPE
MAY POINT AROUND 230 PM...PORT REPUBLIC...STRATHMERE AROUND 245 PM...
VENTNOR CITY AND PLEASANTVILLE AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND POOR DRAINAGE AREAS. A QUICK HALF INCH OF RAIN 
IS LIKELY UNDER THE STRONGER THUNDERSTORMS. 

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS AS IS LIGHTNING.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE 
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3935 7441 3930 7454 3925 7459 3899 7479
      3892 7497 3899 7497 3915 7490 3920 7505
      3917 7513 3919 7517 3966 7493 3966 7492
      3961 7489 3968 7480 3954 7447 3955 7442
      3950 7440 3949 7432 3945 7430

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:45 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 28, 1:45 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A WARM FRONT ACROSS THE DELMARVA WILL EDGE NORTH THROUGH NEW JERSEY
AND EASTERN PENNSYLVANIA THIS AFTERNOON. A COLD FRONT WILL MOVE EAST
THROUGH THE MID ATLANTIC STATES TONIGHT. THEN AN AREA OF HIGH PRESSURE
OVER THE GREAT LAKES ON WEDNESDAY WILL MOVE TO THE MID ATLANTIC STATES
BY FRIDAY. IT WILL MERGE WITH CENTRAL ATLANTIC HIGH PRESSURE AND EXTEND
BACK INTO THE CAROLINAS THIS COMING 4TH OF JULY WEEKEND SETTING UP A
POSSIBLE HEAT WAVE FOR OUR AREA. A WEAK COOL FRONT MIGHT DRIFT DOWN
INTO THE NORTHEAST USA LATER IN THE INDEPENDENCE DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORT WAVE AND PRETTY DECENT WAA DEPICTED ON THE 12Z UA ANALYSIS
AT 850MB HAS TRIGGERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
ACROSS THE SOUTHEASTERN PART OF OUR CWA. OUTSIDE OF THIS AREA,
THERE HAS NOT BEEN MUCH SO FAR AND NOT MUCH IS ANTICIPATED OVER
THE NEXT COUPLE OF HOURS. THE CAN RGEM WHICH HAS BEEN ON FIRE OF
LATE HAD THIS PEGGED AND WAS USED TO MODIFY POPS THE REST OF THE
DAY.

THERE IS STILL CLOUDINESS OVER PA THAT HAS TO DISSIPATE FOR ROUND
II TO INITIATE AS THE COLD FRONT IS STILL IN OHIO. WE MODIFIED THE
IAD SOUNDING BASED ON UPPER 80S AND ABOUT 70 AND THE CONVECTIVE
PARAMETERS ARE PRETTY MUCH SPLIT BETWEEN WEAK (AS IN THE SHEAR)
MODERATE (THE ML CAPE OF 1500-2000) AND STRONG (THE FORECAST LI.)
THE PRESENCE OF WAVE CLOUDS OVER ERN WEST VA IS A SIGN OF
STABILITY AND THUS WE ARE GOING TO HAVE TO SEE HOW QUICKLY CAN THE
UNSTABLE TRIGGERS IN OHIO MOVE EAST AND HOW FAST CAN THEY GET
HERE AS OUR WINDOW FOR STRONGER TSRA OPPORTUNITY IS NOT THAT BIG
AND WITHOUT A TRIGGER IN THE WAKE OF THE SHORT WAVE THIS
AFTERNOON, CONVECTION SHOULD REMAIN WIDELY SCATTERED.

MAX TEMPS PENDING A LATE BOUNCE UP WERE PRETTY MUCH LEFT IN PLACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE APPROACHING CFP WILL PROBABLY BE PRECEDED BY A BAND
OF BKN MORE VIGOROUS SHOWERS AND TSTMS...WITH A CHC OF ISOLATED
SVR AND SMW ISSUANCES AND PROBABLE MULTI SPS NIGHT. WHILE DEEPER
0-6KM SHEAR IS THE N EDGE OF OUR CWA...BETTER ML CAPE AND HIGHER
TT 49-52 WILL LIE ACROSS THE SERN 1/2 OF OUR CWA WITH PWAT NEAR 2
INCHES IN DEL. SUSPECT ISO SVR IN E MD AND DEL DURING TUE
NIGHT...POSSIBLY COASTAL NJ AS WELL...AS BETTER MOISTURE POOLING
THERE WITH A TINY CORRIDORS OF 1-2 INCH 1 HR RAINS...HAIL AND
GUSTY W WIND TO 40 KTS. EVEN 00Z/28 UK HAS 6 HR QPF OF .10 OR
HIGHER AFTER 06Z BLM-DOV-NYG LINE SEWD.

OVERALL BASIN AVG RFALL MUCH LESS THAN 1 INCH.

FWIW...STILL 1000J OF MLCAPE ASTRIDE THE DEL COAST AT 06Z WED...
SUGGESTING NIGHTTIME POTENCY IN DEL.

NAM HANDLES THE POPS WELL FOR THE TODAYS FORENOON SHOWERS BUT NCEP MOS
PROBS LOOK TOO LOW FOR TONIGHT...ESP DE/E MD. WE DID NOTE THE
RELATIVELY DRY 00Z/28 RGEM FOR TONIGHT. 06Z NAM NOW LOOKS LIKE IT
HAS A SUPERCELL ATTEMPT VICINITY LEHIGH VALLEY TONIGHT. SO WE'LL
SEE HOW THIS EVOLVES.

WED...DRIER AND MUCH MORE SUNSHINE EVERYWHERE AFTER ANY REMAINING
CONVECTIVE CLOUD DEBRIS SHOVES E OFF THE COAST. GEFS IS A SLOWER
PUSHING OUT TO SEA FROM COASTAL DEL.

THU...WE WILL GET DEEPER INTO THE COOLER AND DRIER AIR MASS ON
WEDNESDAY NIGHT AND THURSDAY. WINDS SHOULD BE LIGHT ENOUGH TO
FAVOR THE LOWER STAT GUIDANCE FOR OUTLYING AND RURAL AREAS ON
WEDNESDAY NIGHT AND THE CAP IS IN PLACE FOR OUR ENTIRE CWA TO KEEP
IT DRY ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DID NOT UPDATE MUCH OF THE DETAILS GRIDDED AND WRITTEN YESTERDAY-
MONDAY AFTERNOON IN PGH 4 AND BEYOND...SINCE RING OF FIRE CONVECTIVE
BURST OCCURRENCE AND TIMING OF ASSOCIATED DEBRIS CLOUDS MODEL DEPENDENT
AND SUBJECT TO LARGE TIMING ERRORS.

NEVERTHELESS...THE GIST BELOW IS MODELED ON TRACK.

A HEAT WAVE /3 SUCCESSIVE DAYS OF 90 OR HIGHER/ APPEARS PROBABLE FOR
PARTS OF THE AREA THIS 4TH OF JULY WEEKEND EXCEPTING THE POCONOS
AND POSSIBLY THE IMMEDIATE COUPLE OF MILES OF THE COAST.

THE OVERALL TREND WILL BE FOR WARMER AND MORE HUMID CONDITIONS
FRIDAY INTO SUNDAY...THEN PERHAPS DRIER CONDITIONS WITH VERY WARM
TEMPERATURES MONDAY. FOR THE MOST PART...THE MID RANGE GUIDANCE
WAS CLOSE WITH THE SYNOPTIC PATTERN...AND A BLEND OF MID RANGE
MODELS WAS USED FOR THIS FORECAST.

WEAK HIGH PRESSURE GETS TO THE MID ATLANTIC COAST THURSDAY NIGHT
INTO FRIDAY...THEN SLIPS OFFSHORE AND BECOMES ABSORBED INTO THE
LARGER HIGH PRESSURE SYSTEM WELL OFF THE MID ATLANTIC COAST. AT THIS
POINT...THE THURSDAY NIGHT INTO FRIDAY NIGHT PERIOD LOOKS DRY. AS
THE AIRMASS MOISTENS FROM WITHIN...THE COLUMN MAY BECOME MARGINALLY
UNSTABLE...BUT A LACK OF A FOCUS SHOULD KEEP ANY DEVELOPING
CONVECTION ISOLATED AT BEST...AND NOT WORTH A MENTION FOR NOW.

MID LEVEL HEIGHTS WITH THE BUILDING RIDGE LOOK TO PEAK DURING THE
SATURDAY INTO SATURDAY NIGHT TIMEFRAME. THE BUILDING MID LEVEL
HEIGHTS SHOULD KEEP SATURDAY DRY FOR THE MOST PART...AS THE COLUMN
LOOKS CAPPED. 850 MB TEMPERATURES NEAR 18 CELSIUS SUPPORT HIGHS IN
THE LOWER 90S AWAY FROM THE INFLUENCE OF THE TERRAIN AND THE WATER.

MODELS ARE SUGGESTING A WARM FRONTAL PASSAGE SATURDAY NIGHT...AS LOW
TO MID LEVEL WARM AIR ADVECTION PEAKS IN THE DEEPENING SOUTHWEST
FLOW. A CHANCE OF SHOWERS AND THUNDERSTORMS WAS MAINTAINED FOR THIS
PERIOD...BUT CONFIDENCE IN COVERAGE IS BELOW AVERAGE.

SUNDAY COULD END UP BEING THE MOST ACTIVE DAY OF THE PERIOD. MID
RANGE MODELS ARE HINTING AT A COLD FRONTAL PASSAGE FAIRLY EARLY IN
THE DAY AS MID LEVEL HEIGHTS FALL...BUT IT WOULD APPEAR THAT THE
COLD FRONTAL PASSAGE WOULD BE MORE LIKELY TO OCCUR DURING THE
AFTERNOON. THE SLOWER TIMING WOULD ALLOW FOR INSTABILITY TO DEVELOP
WITH SOME SHEAR AHEAD OF SHORT WAVE ENERGY BREAKING DOWN THE MID
LEVEL RIDGE. THIS COMBINED WITH A FOCUS IN THE FORM OF THE COLD
FRONT SHOULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS.

850 MB TEMPERATURES NEAR 18 CELSIUS SUGGESTS HIGHS WILL ONCE AGAIN
TOP 90 DEGREES OUTSIDE OF THE TERRAIN AND AWAY FROM THE WATER. THE
FRONT SHOULD PASS SUNDAY EVENING...WITH THE AIRMASS CHANGE LAGGING
BEHIND INTO SUNDAY NIGHT. AT THIS DISTANCE...MONDAY APPEARS TO BE
DRIER AS DEW POINTS AND PRECIPITABLE WATER VALUES FALL. HOWEVER...
850 MB TEMPERATURES NEAR 17 CELSIUS WOULD SUGGEST 90 DEGREE
TEMPERATURES FOR HIGHS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE WARM FRONT...AND MESO-LOW OVER OUR SOUTHEASTERN AREAS AT 18Z...
GENERATED AN AREA OF SCATTERED TO BROKEN HEAVY SHOWERS FOR THE
CENTRAL AND SOUTHERN TAF SITES DURING THE MORNING. THESE WERE
WEAKENING AS THEY DRIFTED OVER SOUTHEASTERN NEW JERSEY AT EARLY
AFTERNOON...AND SHOULD CONTINUE TO DIMINISH AND LOSE EFFECT ON THE
SOUTHERN TAF SITES BY 20Z OR SO. SOME MARGINAL VFR CEILINGS AND
VISIBILITIES MAY OCCUR FOR AN HOUR OR TWO FOR KILG KPHL AND KMIV ON
THE PERIPHERY OF THIS FEATURE THROUGH 19Z OR 20Z. A SOUTHERLY FLOW
LESS THAN 10 KNOTS SHOULD THEN PREVAIL...EXCEPT NEAR THE LOW WINDS
MAY BE LIGHT AND VARIABLE THROUGH EARLY AFTERNOON UNTIL THE
SOUTHERLY FLOW TAKES HOLD.

THEN...A BREAK LOOKS LIKE IT WILL OCCUR FOR AWHILE UNTIL MORE
SCATTERED TO PERHAPS BROKEN SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH THE COLD FRONT MOVE IN FROM THE WEST TOWARD EVENING. THERE
COULD BE SOME STRONG CONVECTION WITH HEAVY RAIN AND COPIOUS
LIGHTNING WITH SOME CELLS...OR CELL CLUSTERS...AS THE AIR MASS WILL
BE PRETTY UNSTABLE. MARGINAL VFR TO LOCALLY IFR CONDITIONS WILL
RESULT FROM THOSE. THE COLD FRONT IS PROGGED TO MOVE THROUGH IN THE
03Z WEST TO 05Z TIME FRAME EAST...WITH A NORTHWEST FLOW LESS THAN 10
KNOTS AND CLEARING SKIES THEREAFTER. SOME OF THE MORE RURAL TAF
SITES MAY DEVELOP SOME MARGINAL VFR VISIBILITIES IN FOG IN THE WAKE
OF THE FRONT OVERNIGHT IF SOME RADIATION CAN OCCUR.

SCATTERED CUMULUS AND SOMEWHAT GUSTY WEST-NORTHWEST WINDS ARE
FORECAST FOR WEDNESDAY. 925 HPA WINDS ARE FORECAST TO BE IN THE 20
TO 25 KNOT RANGE...BUT GUSTS WERE CAPPED AT 20 KNOTS FOR NOW.

OUTLOOK...
MOSTLY VFR CONDITIONS ARE FORECAST FOR WEDNESDAY NIGHT THROUGH
FRIDAY...AS HIGH PRESSURE WILL BUILD OVER OUR AREA THURSDAY AND
FRIDAY. A COASTAL TROUGH MAY SET UP ALONG THE COAST OVER THE
WEEKEND...WITH PERHAPS SOMEWHAT MORE UNSETTLED CONDITIONS.

&&

.MARINE...
MARINE CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CONDITIONS THROUGH THIS WEEK...AND PERHAPS INTO OR EVEN THROUGH THE
COMING WEEKEND AS WELL.

SOME SHOWERS WERE BEING GENERATED BY A WARM FRONT IN OUR AREA AT
EARLY AFTERNOON...UNDER THE INFLUENCE OF A PRE-COLD FRONTAL
SOUTHEAST TO SOUTH FLOW. THE ASSOCIATED COLD FRONT WILL APPROACH
FROM THE WEST AND MOVE THROUGH THE COASTAL WATERS OVERNIGHT.
SCATTERED TO PERHAPS BROKEN SHOWERS AND THUNDERSTORMS WILL OCCUR
WITH THE COLD FRONT. WINDS SHOULD GENERALLY BE UNDER 20 KNOTS AHEAD
OF THE COLD FRONT.

BEHIND THE COLD FRONT...WINDS WILL BECOME WEST TO NORTHWEST AT 10 TO
15 KNOTS OVERNIGHT INTO WEDNESDAY MORNING...THEN GUST OCCASIONALLY
TO 20 KNOTS DURING WEDNESDAY IN THE OFFSHORE FLOW. THIS SHOULD NOT
HAVE MUCH IMPACT ON SEAS...WHICH ARE FORECAST NO HIGHER THAN 4 FEET
TONIGHT AND WEDNESDAY.

HIGH PRESSURE WILL BUILD OVER THE AREA WATERS THURSDAY AND FRIDAY. A
COASTAL TROUGH MAY SET UP ALONG THE COAST OVER THE WEEKEND...WITH
PERHAPS SOMEWHAT MORE UNSETTLED CONDITIONS.

&&

.CLIMATE...
KPHL IS PROJECTING A JUNE AVG AROUND 75.4 OR TOP 10 WARMEST...BUT
WELL BELOW LAST YEARS XMACIS RESOURCED 78.2 AVG FOR JUNE.
XMACIS PERIOD OF RECORD /POR/ BEGINS 1873.

KACY IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.4 OR TOP 5 WARMEST
JUNE BUT BELOW LAST YEARS 75.8 DEG XMACIS RESOURCED AVG FOR JUNE.
XMACIS POR BEGINS 1874.

KILG IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.0...LAST YEAR IT
WAS 76.7.

KABE IS PROJECTING A JUNE AVG TEMP OF ABOUT 71.2...LAST YEAR IT
WAS 72.2.  XMACIS POR BEGINS 1922.

KTTN IS PROJECTING A JUNE AVG TEMP OF ABOUT 73.6...LAST YEAR IT
WAS 75.4

THIS SECTION WILL PROBABLY BE DELETED SOON AND WAS PRESENTED TO
GIVE A LITTLE COMPARISON TO LAST JUNE WHICH WAS NOTABLY HOT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI
SHORT TERM...DRAG
LONG TERM...DRAG/HAYES
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jun 28, 4:06 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT TUE JUN 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-290815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
406 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
AN APPROACHING COLD FRONT WILL OFFER THE RISK OF BRIEF HEAVY POOR
DRAINAGE FLOODING RAIN AND STRONG TO POSSIBLY LOCALLY SEVERE
THUNDERSTORMS LATE TODAY OR MORE LIKELY EARLY TONIGHT.

WHILE A THUNDERSTORM IS POSSIBLE LATE THIS MORNING OR EARLY AFTERNOON...
THE PRIMARY RISK FOR A STRONG THUNDERSTORM IS TONIGHT.

THE GREATEST THREAT FOR STRONG THUNDERSTORMS TONIGHT SHOULD EXTEND
FROM SOUTHEAST PENNSYLVANIA AND MARYLAND'S EASTERN SHORE THROUGH
DELAWARE AND SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS CHANCE OF HEAT ADVISORY CONDITIONS IN THE URBAN CORRIDOR
FROM TRENTON TO PHILADELPHIA AND WILMINGTON SOMETIME BETWEEN
SATURDAY AND MONDAY THE 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-450>455-290815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

AN APPROACHING COLD FRONT SHOULD TRIGGER STRONG TO POSSIBLY LOCALLY
SEVERE THUNDERSTORMS AS IT APPROACHES AND MOVES THROUGH LATER TONIGHT.
THE GREATER THREAT FOR STRONGER THUNDERSTORMS SHOULD BE IN THE
SOUTHERN PORTIONS OF THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jun 28, 9:17 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 AM EDT TUE JUN 28 2011

DEZ001-MDZ008-PAZ067-281415-
CECIL MD-CHESTER PA-NEW CASTLE DE-
917 AM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PERRYVILLE...PORT DEPOSIT...
CONOWINGO AROUND 925 AM...WOODLAWN...WOODLAWN...RICHARDSMERE AROUND
930 AM...CHARLESTOWN...RISING SUN AROUND 935 AM...HOLLYWOOD BEACH AND
FARMINGTON AROUND 940 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3979 7593 3984 7559 3965 7557 3960 7560
      3961 7557 3957 7557 3941 7583 3939 7605
      3941 7605 3944 7600 3946 7602 3953 7599
      3955 7603 3954 7607 3968 7620

HEAVENER
Special weather statement, Jun 28, 9:24 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EDT TUE JUN 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016-PAZ067-070-281500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CHESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...WEST CHESTER...MEDIA
924 AM EDT TUE JUN 28 2011

...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP...

THE DELMARVA REGION WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT
OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL PRODUCE HEAVY
RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY POND ON ROADWAYS.
TAKE EXTRA CAUTION WHILE DRIVING THIS MORNING.

HEAVENER
Special weather statement, Jun 28, 10:08 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT TUE JUN 28 2011

DEZ001-NJZ016>018-021>023-PAZ067-070-071-281530-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
1008 AM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE MAY...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...

AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF NEWARK TO WILMINGTON TO 10 MILES EAST OF MIDDLETOWN TO
7 MILES NORTHEAST OF DOVER...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR NEWPORT MEADOWS...HANCOCKS BRIDGE AROUND
1015 AM...GREENWICH...KENNETT SQUARE AROUND 1030
AM...NEWPORT...FORTESQUE AROUND 1045 AM...ELAM...CHELSEA AROUND 1100
AM...CHESTER TOWNSHIP AND UPLAND AROUND 1115 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND IN LOW LYING AREAS AS WELL AS IN POOR DRAINAGE LOCATIONS.
LOCALIZED AMOUNTS OF AROUND HALF AN INCH ARE POSSIBLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT CLOUD
TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3986 7593 4000 7509 3974 7491 3951 7482
      3915 7479 3915 7491 3920 7505 3917 7514
      3923 7518 3929 7532 3934 7535 3946 7555
      3957 7553 3958 7556 3946 7558 3937 7550
      3932 7558 3950 7564 3974 7565

TFG
Special weather statement, Jun 28, 10:28 AM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EDT TUE JUN 28 2011

DEZ002-003-NJZ023-024-281600-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-INLAND SUSSEX DE-KENT DE-
1028 AM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY IN NEW JERSEY
AND KENT AND SUSSEX COUNTIES IN DELAWARE...

AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF DOVER...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR BIG STONE BEACH...SLAUGHTER BEACH
AROUND 1045 AM...GREEN CREEK...WHITESBORO-BURLEIGH AROUND 1145 AM...
CAPE MAY COURT HOUSE AND SCOTCH BONNET AROUND NOON.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND POOR DRAINAGE LOCATIONS. WIND GUSTS TO 30 MPH ARE
POSSIBLE WITH THIS STORM. EXPECT LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3906 7554 3909 7540 3898 7529 3893 7530
      3886 7522 3895 7498 3911 7490 3920 7493
      3929 7456 3912 7470 3907 7471 3902 7479
      3899 7479 3892 7492 3892 7497 3895 7499
      3885 7524 3885 7542

TFG
Special weather statement, Jun 28, 11:19 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 AM EDT TUE JUN 28 2011

NJZ017>027-281615-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1119 AM EDT TUE JUN 28 2011

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER
AND OCEAN COUNTIES...

AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF CAMDEN TO 13 MILES NORTHEAST OF VINELAND TO 7
MILES SOUTHEAST OF VINELAND...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR MEDFORD LAKES...MEDFORD AROUND 1130
AM...PRESIDENTIAL LAKES...LEISURETOWNE AROUND 1145 AM...PINE RIDGE
AT CRESTWOOD...CRESTWOOD VILLAGE AROUND NOON...SHIP BOTTOM AND SURF
CITY AROUND 1215 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3968 7412 3951 7426 3950 7433 3953 7434
      3953 7440 3949 7438 3949 7432 3945 7429
      3935 7441 3930 7452 3924 7493 3959 7496
      3992 7513 4007 7432 3979 7415 3978 7417
      3976 7413 3975 7418 3972 7415 3972 7411

HEAVENER
Special weather statement, Jun 28, 1:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EDT TUE JUN 28 2011

NJZ017-021>025-281930-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-
153 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...CUMBERLAND
AND GLOUCESTER COUNTIES...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF VINELAND TO 15 MILES WEST OF CAPE MAY...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR HAMMONTON...WEYMOUTH AROUND 200
PM...ELWOOD...ELWOOD-MAGNOLIA AROUND 215 PM...EGG HARBOR CITY...CAPE
MAY POINT AROUND 230 PM...PORT REPUBLIC...STRATHMERE AROUND 245 PM...
VENTNOR CITY AND PLEASANTVILLE AROUND 300 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND POOR DRAINAGE AREAS. A QUICK HALF INCH OF RAIN
IS LIKELY UNDER THE STRONGER THUNDERSTORMS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS AS IS LIGHTNING.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3935 7441 3930 7454 3925 7459 3899 7479
      3892 7497 3899 7497 3915 7490 3920 7505
      3917 7513 3919 7517 3966 7493 3966 7492
      3961 7489 3968 7480 3954 7447 3955 7442
      3950 7440 3949 7432 3945 7430

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:08 AM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem82 min
Jun 28, 11:19 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Ocean56 min
Jun 28, 6:32 PM EDTSpecial Weather StatementPHIBerks58 min
Jun 28, 7:32 PM EDTSpecial Weather StatementPHIBerks58 min
Jun 28, 9:17 AM EDTSpecial Weather StatementPHICecil58 min
Jun 28, 7:26 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot64 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.